Posted by: Linda | April 21, 2010

Withdrawal

During the years of my treatment for depression, I have been on 4 different antidepressants.  In May/June of 2009, I decided to wean off of my Welbutrin and did so without difficulty as I was still taking Effexor XR.  I did not notice any changes in how I felt and was pleased.

In November 2009, I decided to also wean off the Effexor XR and weaned the dose down to 75mg and then took that every other day for a couple of weeks then stopped.  It was only a couple of days until I started experiencing withdrawal symptoms. Those included…irritability, moodiness, crying for any reason at all, inability to concentrate, muscle aches, joint pains, hot flashes, and just felt miserable all over.  I did some investigation on the internet and was somewhat surprised to learn that all these things were reported withdrawal symptoms for the Effexor XR.  I stayed off of it for 2 weeks, thinking these things would get better but they kept getting worse and so I gave in and went back on the Effexor at a dose of 150 mg daily.  I was amazed that the withdrawal symptoms went away after only two doses of the Effexor XR.

This got me to thinking how people on narcotics and illegal drugs must feel when they need a fix; it must be similar to what I was feeling.  I do not like being physically dependent on any medication that affects me emotionally, mentally, and physically.  It is scary that one medication can do this to a person.

With the advice of some wonderful family members, I talked to my doctor about getting off the Effexor XR and so started weaning the dosage down much slower than before.  I stayed on the 150mg daily for 2 months, and then decreased to 75mg daily for a month and lastly 37.5mg daily for another month.  I completed the month at 37.5 mg on Thursday, April 8th but by Tuesday, April 13th I was having all the withdrawal symptoms again.  It is so frustrating and a part of me wants to go back on it just to stop the withdrawal pain but so far I have refrained from doing that. I hope to see my doctor soon and get his ideas on how I can get through this.

All prayers are appreciated!

Till next time!

Linda ❤

Advertisements

Categories

%d bloggers like this: